Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Chicago, IL

June 29, 20125 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 10:25 AM CDT for 5 counties in Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 10:25 AM CDT (15:25 UTC)
Expired
Jun 29, 2012, 11:00 AM CDT
In force
35 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL

The radar

The Chicago radar (KLOT), 52 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 10:37 AM CDTTSTM WND GST 502 Nw De Kalb, IL
Jun 29, 10:45 AM CDTTSTM WND GST 62Maple Park, ILI-88 AND KESLINGER RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2089 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS53 KLOT 291525
SVRLOT
ILC037-063-089-093-099-291630-
/O.NEW.KLOT.SV.W.0053.120629T1525Z-120629T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1025 AM CDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  SOUTHWESTERN KANE COUNTY IN NORTHEAST ILLINOIS...
  WESTERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 1130 AM CDT

* AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MALTA TO
  SERENA...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE KALB...SERENA AND WATERMAN AROUND 1030 AM CDT.
  CORTLAND...SOMONAUK...SHERIDAN AND HINCKLEY AROUND 1035 AM CDT.
  MAPLE PARK...LITTLE ROCK...SANDWICH AND NEWARK AROUND 1040 AM CDT.
  PLANO AROUND 1045 AM CDT.

OTHER LOCATIONS AFFECTED...
NORTHERN ILLINOIS UNIVERSITY...SANDWICH FAIRGROUNDS...

I-88 BETWEEN MILE MARKERS 83 AND 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894
TIME...MOT...LOC 1525Z 272DEG 39KT 4185 8883 4149 8880
WIND...HAIL 60MPH 1.00IN

$$

BEACHLER
2 follow-up statements
350 
WWUS53 KLOT 291539
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1039 AM CDT FRI JUN 29 2012

ILC037-063-089-093-099-291630-
/O.CON.KLOT.SV.W.0053.000000T0000Z-120629T1630Z/
KANE IL-KENDALL IL-LA SALLE IL-GRUNDY IL-DE KALB IL-
1039 AM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DE
KALB...NORTHWESTERN GRUNDY...NORTHEASTERN LA SALLE...WESTERN KENDALL
AND SOUTHWESTERN KANE COUNTIES UNTIL 1130 AM CDT...

AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CORTLAND TO
SERENA...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLANO AROUND 1045 AM CDT.

OTHER LOCATIONS AFFECTED...
NORTHERN ILLINOIS UNIVERSITY...SANDWICH FAIRGROUNDS...

THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-88 BETWEEN MILE MARKERS 83 AND 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894
TIME...MOT...LOC 1539Z 272DEG 39KT 4184 8862 4148 8859
WIND...HAIL 60MPH 1.00IN

$$

BEACHLER
762 
WWUS53 KLOT 291600
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT FRI JUN 29 2012

ILC037-063-089-093-099-291608-
/O.CAN.KLOT.SV.W.0053.000000T0000Z-120629T1630Z/
KANE IL-KENDALL IL-LA SALLE IL-GRUNDY IL-DE KALB IL-
1100 AM CDT FRI JUN 29 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DE KALB...
NORTHWESTERN GRUNDY...NORTHEASTERN LA SALLE...WESTERN KENDALL AND
SOUTHWESTERN KANE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EXTREME WESTERN KANE AND KENDALL COUNTIES...AND EXTREME NORTHEAST LA 
SALLE COUNTY UNTIL 1145 AM CDT.

LAT...LON 4205 8853 4138 8845 4143 8893 4190 8894
TIME...MOT...LOC 1558Z 272DEG 39KT 4183 8834 4147 8831

$$

BEACHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:14 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 29, 9:14 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
914 AM CDT FRI JUN 29 2012

.DISCUSSION...
339 AM CDT

EXCEEDINGLY CHALLENGING FORECAST AS QUASI-STATIONARY BOUNDARY SETS
UP OVER THE AREA BRINGING AT LEAST THE CHANCE FOR SOME PERIODIC
BOUTS OF THUNDERSTORMS THROUGH THE WEEKEND. OUTSIDE OF ANY
CONVECTION THE BIG HEADLINE LOOKS TO BE THE CONTINUATION OF
GENERALLY RELATIVELY HOT AND HUMID WEATHER.

COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE AREA THIS
MORNING WITH EXCEEDINGLY HUMID AND HOT CONDITIONS CONTINUING SOUTH
OF THE FRONT WITH MUCH LESS HUMID AIR NOW SPREADING SOUTH INTO FAR
NORTHERN ILLINOIS. MOISTURE POOLING NEAR THE BOUNDARY WITH STEEP
LAPSE RATES ALOFT ARE RESULTING IN A POOL OF EXTREME INSTABILITY
EXTENDING FROM NEBRASKA EAST INTO NORTHERN/CENTRAL ILLINOIS.
CONVERGENCE ALONG THE NOSE OF THE NOCTURNAL LOW LEVEL JET IS FOCUSED
OVER IA AT THIS TIME...WHERE MOST NUMERICAL GUIDANCE SUGGESTS THAT
CONVECTIVE INITIATION WILL TAKE PLACE PRIOR TO SUNRISE...WITH THAT
CONVECTION SPREADING EAST INTO NORTHERN ILLINOIS THIS MORNING.
CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT HIGH...BUT WITH SOME
SIGNS OF ACCAS BUBBLING UP OVER IA FELT IT WAS PRUDENT TO INCREASE
POPS THIS MORNING.

AFTER ANY MORNING CONVECTION SHOULD SEE SOME BREAK IN THE ACTIVITY
WITH ADDITIONAL DEVELOPMENT POSSIBLE LATER THIS AFTERNOON AND
CONTINUING INTO THE EVENING AS CONVECTIVELY ENHANCED VORT MAX OVER
IOWA IS PROGGED TO MOVE INTO THE REGION. GIVEN THE EXTREME
INSTABILITY AND RELATIVELY STRONG SHEAR...POTENTIAL CERTAINLY EXISTS
FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE TODAY INTO
TONIGHT...AND REALLY THROUGH MUCH OF THE WEEKEND FOR THAT MATTER.

THE FRONT IS LIKELY TO WAVER AROUND THE REGION THROUGH THE WEEKEND.
UNFORTUNATELY BY LATE TONIGHT AND THROUGH THE WEEKEND HAVE TO RELY
EXCLUSIVELY ON MODEL GUIDANCE FOR TIMING ANY SHORTWAVES AND BETTER
CHANCES FOR CONVECTION. OF COURSE WITH SUCH SUBTLE WAVES THAT ARE
GREATLY MODULATED BY CONVECTION...MODEL SOLUTIONS VARY GREATLY
RESULTING IN LITTLE TO NO ABILITY TO TIME BEST THUNDERSTORM CHANCES.
CERTAINLY THE MAJORITY OF THE WEEKEND LOOKS TO BE RAIN FREE...HOT
AND RELATIVELY HUMID...BUT WITH FRONT IN THE AREA AM LEFT WITH
LITTLE CHOICE BUT TO CARRY AT LEAST LOW END PRECIP CHANCES THROUGH
THE WEEKEND. ALSO WORTH MENTIONING THAT WITH VERY MOIST AIR POOLING
ALONG A SURFACE BOUNDARY LAYING OUT LARGELY PARALLEL TO THE UPPER
FLOW...RED FLAGS GO OFF REGARDING THE POTENTIAL FOR LOCALLY VERY
HEAVY RAIN. WIDESPREAD DROUGHT-BUSTING SIGNIFICANT RAINFALL IS NOT
LIKELY...BUT SOME LOCATIONS COULD END UP SEEING EXCESSIVE RAINFALL
AT SOME POINT IN THE NEXT 48-72 HOURS.

TEMPS THROUGH THE WEEKEND LOOK TO REMAIN ABOVE AVERAGE AS THE AREA
SITS ON THE CUSP OF THE DOME OF RECORD SHATTERING HEAT. SOUTHERN
PORTIONS OF THE CWA SHOULD BE PRETTY CLOSE TO THE AREA OF POOLED
VERY HIGH SURFACE DEWPOINTS WITH A FAIRLY HIGH LIKELIHOOD OF HEAT
INDEX READINGS PEAKING BETWEEN 105 AND 110...SO DID ISSUE A HEAT
ADVISORY THERE. ELSEWHERE...LOWER DEWPOINTS AND SOMEWHAT COOLER
TEMPERATURES SHOULD POSE LESS OF A HEALTH HAZARD. LIGHT GRADIENT
SHOULD ALLOW FOR DAILY LAKE BREEZES TO PROVIDE SOME AFTERNOON
COOLING LAKESIDE TODAY THROUGH THE WEEKEND.

GENERALLY THE TREND IN THE EXTENDED IS FOR RISING HEIGHTS WHICH
SHOULD ALLOW SURFACE FRONT TO MEANDER BACK NORTH OF THE REGION.
OBVIOUSLY ANY CONVECTION SHOULD SEND THE FRONT SAGGING BACK SOUTH
INTO THE AREA...THOUGH WITH UPPER HEIGHTS RISING THAT POTENTIAL
SHOULD BE ON THE DECREASE. WHILE PRECIP CHANCES ARE NOT ZERO MONDAY
THROUGH THURSDAY...THEY DO LOOK LOW AND CERTAINLY BELOW WHAT
ALLBLEND GUIDANCE SPIT OUT. HIGHS THROUGH MUCH OF NEXT WEEK LOOKS
LIKELY TO CLIMB INTO THE 90S WITH ONLY MARGINAL LAKE COOLING
POSSIBLE DURING THE AFTERNOONS DEPENDING ON THE STRENGTH OF THE
GRADIENT.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* LAKE BREEZE THIS AFTERNOON.

* SLIGHT CHANCE OF TSRA THROUGH THIS AFTERNOON AND AGAIN LATE
  TONIGHT INTO SATURDAY MORNING.

BEACHLER

//DISCUSSION...UPDATED 12Z...

NO SIGNIFICANT CHANGES FROM 06Z. A WEAK FRONT/WIND SHIFT CONTINUES
TO SAG SOUTH WITH DRIER AIR SPREADING ACROSS THE TERMINALS. A FEW/
ISOLATED SHOWERS HAVE DEVELOPED FROM NEAR SQI TO SOUTH OF IKK/RZL.
IT APPEARS THIS ACTIVITY WILL REMAIN SOUTH OF THE TERMINALS THIS
MORNING. CONVECTIVE TRENDS BEYOND THIS MORNING BECOME UNCERTAIN
WITH LOW CONFIDENCE. AN UPPER LEVEL WAVE WILL BE MOVING ACROSS THE
AREA THIS AFTERNOON. IN COMBINATION WITH A LAKE BREEZE AND THE
ABOVE MENTIONED BOUNDARY STILL IN THE AREA...THERE IS A CHANCE OF
TSRA MID/LATE AFTERNOON INTO THIS EVENING. IF THESE DO DEVELOP...
THEY COULD END UP SOUTH OF THE TERMINALS. ADDITIONAL TSRA COULD
DEVELOP OVER IOWA TONIGHT AND SPREAD EAST ACROSS THE TERMINALS
SATURDAY MORNING.

LIGHT NORTH WINDS EXPECTED TO TURN MORE EASTERLY THIS MORNING WITH
A LAKE BREEZE MOVING THROUGH THE TERMINALS BY MID AFTERNOON. AFTER
THIS WASHES OUT...WINDS WILL BECOME LIGHT AND VARIABLE THIS
EVENING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* LOW CONFIDENCE IN PLACEMENT/TIMING/COVERAGE OF TSRA THIS
  AFTN/EVE.

* MEDIUM CONFIDENCE REGARDING WIND SPEED/DIR AND LAKE BREEZE.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

* SATURDAY NIGHT AND SUNDAY...VFR. CHANCE OF TSRA.
* MONDAY AND TUESDAY...VFR.
* WEDNESDAY...VFR. SLIGHT CHANCE OF TSRA.
* THURSDAY...VFR.

&&

.MARINE...

254 AM...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS
THE SOUTHERN LAKES TODAY AND BEGIN TO WEAKEN TONIGHT. THE GRADIENT
BECOMES RATHER MESSY THIS WEEKEND...BUT OVERALL WEAK...SO WHILE
CONFIDENCE REGARDING SPECIFIC WIND DIRECTIONS IS LOW...WIND SPEEDS
SHOULD BE LIGHT...10-15 KTS OR LESS. THOUGH THE GRADIENT DOES
REMAIN A BIT STRONGER OVER NORTHERN LAKE MICHIGAN TODAY...WITH
10-20 KTS REASONABLE ALONG WITH SOME HIGHER GUSTS POSSIBLE. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ032-ILZ033-ILZ039 UNTIL 9 PM FRIDAY.

IN...HEAT ADVISORY...INZ019 UNTIL 9 PM FRIDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 29, 5:04 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 AM CDT FRI JUN 29 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
504 AM CDT FRI JUN 29 2012 /604 AM EDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  INTENSE HEAT.

  CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    LOCALIZED DAMAGING WINDS OVER 60 MPH.
    LOCALLY HEAVY RAINFALL.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS COULD DEVELOP THIS MORNING...ESPECIALLY SOUTH OF
  INTERSTATE 88...WITH THE CHANCE OF THUNDERSTORMS SPREADING NORTH
  ACROSS THE REMAINDER OF THE REGION THIS AFTERNOON AND CONTINUING
  INTO TONIGHT.

  INTENSE HEAT IS EXPECTED THIS AFTERNOON...MAINLY SOUTH OF THE
  KANKAKEE RIVER.

  DISCUSSION:

  THE COMBINATION OF A SLOW MOVING WEAK FRONT AND SUBTLE UPPER
  LEVEL DISTURBANCES COULD BE ENOUGH TO TRIGGER THUNDERSTORM
  DEVELOPMENT JUST ABOUT ANYTIME TODAY INTO TONIGHT. THERE REMAINS
  A GREAT DEAL OF UNCERTAINTY REGARDING IF THUNDERSTORMS WILL
  INDEED DEVELOP...AND IF SO HOW WIDESPREAD THEY WILL BE.
  HOWEVER...GIVEN THE STRONG WINDS ALOFT AND EXTREMELY UNSTABLE
  CONDITIONS ANY STORMS THAT DO DEVELOP COULD QUICKLY BECOME
  SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
  THE VERY MOIST AIR MASS WILL ALSO BE SUPPORTIVE OF THUNDERSTORMS
  POTENTIALLY PRODUCING VERY HEAVY RAINFALL IN ISOLATED LOCATIONS.

  IN ADDITION...AFTERNOON HEAT INDEX READINGS WILL TOP OUT WELL
  OVER 100 DEGREES THIS AFTERNOON SOUTH OF THE KANKAKEE RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
  WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
  TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
  POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
  RAINFALL.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-301015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
504 AM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND
GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
504 AM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE...ESPECIALLY THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Special weather statement, Jun 29, 9:19 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
919 AM CDT FRI JUN 29 2012

ILZ008-010-019-291515-
LA SALLE IL-LEE IL-OGLE IL-
919 AM CDT FRI JUN 29 2012

...SPECIAL WEATHER STATEMENT...

AT 915 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF POLO TO 20
MILES SOUTHWEST OF PERU...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

CITIES AND TOWNS AFFECTED...
  WALTON...             PERU...               POLO...
  OGLESBY...            LA SALLE...           DIXON...
  UTICA...              MENDOTA...            AMBOY...

OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...MATTHIESSEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...

I-88 BETWEEN MILE MARKERS 45 AND 68.
I-80 BETWEEN MILE MARKERS 73 AND 88.
I-39 BETWEEN MILE MARKERS 50 AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

&&

LAT...LON 4220 8969 4220 8947 4130 8881 4121 8916
      4158 8917 4159 8964 4192 8963 4193 8969
TIME...MOT...LOC 1419Z 251DEG 41KT 4203 9011 4123 8942

BEACHLER
Local storm report, Jun 29, 10:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1006 AM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             3 N AMBOY               41.76N 89.33W
06/29/2012  M0.25 INCH       LEE                IL   TRAINED SPOTTER

            US 52 AND US 30

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:27 PM CDTSevere Thunderstorm WarningLOTCook, Will63 min
Jun 28, 8:10 PM CDTAreal Flood AdvisoryLOTCook, Will68 min
Jun 29, 3:19 AM CDTHeat AdvisoryLOTFord, Iroquois, Livingston12 hr
Jun 29, 9:19 AM CDTSpecial Weather StatementLOTLaSalle, Lee56 min
Jun 29, 9:27 AM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, LaSalle, Lee, Ogle63 min
Jun 29, 10:32 AM CDTSpecial Marine WarningLOT2 hr
Jun 29, 10:44 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 3 more61 min
Jun 29, 11:51 AM CDTSpecial Weather StatementLOTKankakee39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.